Discussions that mention florinef

Thyroid Disorders board


Hello,

I'm currently on a low iodine diet in preparation for radioactive iodine treatment. I had my thryoid gland removed about 5 weeks ago due to papillary carcinoma. I also have hypothyroidism (happened before thyroid carcinoma), Addisons, and type I diabetes.

I've been on this diet for about 9 days and also been completely off my thyroid meds for 5 days. This is also part of the RAI treatment preparation in order to increase my TSH level. I've been having problems with my electrolytes. Initially it was slight - a little bit of cramping and fatgue. But over the last few days I've been feeling more fatigued and dehydrated. My blood test yesterday showed significantly low sodium and high potassium levels. This has improved some since I increased my non-iodized salt and water intake. I've also increased my dose of florinef which is a mineralcorticoid that helps balance electrolytes (for Addisons).

Just wondering on what caused the electrolyte imbalance. I'm thinking it's the low iodine diet but could also possible be the related to stopping the thyroid medication. I'm not hypothyroid yet as my TSH yesterday was still in the normal range. The only thing that has thown my electrolytes off in the past was an upset stomache.

Thanks,

GKZ